MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/5/2023, it was reported by a sales representative via email that while using a swivelock from an eclipse speedscap implant system, it broke.An ar-2326bcc biocomposite swivelock was opened and while passing the suture through the eyelet, it snapped off.Another ar-2326bcc biocomposite swivelock was opened, and the same thing happened, the eyelet snapped off while passing the suture through it.This was discovered during an tsa procedure on (b)(6) 2023.Neither anchor was implanted, as this was all outside of the patient, prior to implantation.Case was completed using a 4.75 mm swivelock.Additional information received on 1/5/2023: the swivelock from the eclipse speedscap implant system, part number ar-9400-sbk, had the eyelet break off inside the patient during insertion.All fragments were retrieved.The case was completed using ar-2324bcc biocomposite swivelocks.
 
Additional Manufacturer Narrative
The complaint device was not returned; therefore, a physical evaluation of the device was not performed.However, the complaint allegation is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223347
Report Number1220246-2023-06149
Device Sequence Number20409831
Product Code MBI
UDI-Device Identifier00888867356733
UDI-Public00888867356733
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K200341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Device Catalogue NumberAR-9400-SBK
Device Lot Number15014108
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown